Carbo/caleyx - blisters

Evening ladies

I had my first chemo on 8 Oct and in the last few days have noticed a lot of tiny blisters on my hands and the rest of my body. There are really itchy and red. I know skin conditions are a side affect bit has anyone experienced this and can you recommend anything that I could put on them please. They may be tiny but are driving me crazy !

Thanks in advance for any help.

Julie xo

18 Replies

  • Hi Julie - I'm on caelyx ( just had 3rd cycle ) and have many red areas mainly hands and areas where clothing rubs and under boobs!! Have been told it's very important to keep cool and apply moisturising creams ( udderley cream online or aveeno from chemist ).

    If you notice any raw areas within the red patches then do ring your unit for advice - I had this under one breast and turned out it was infected so yet more pills to add to the collection!

    Oh and try not to scratch - wish I could follow my own advice! !!

    Hope this helps! Good luck with your treatment!

    Maz xxx

  • Thank you Maz. I would need to cut my hands off to stop me scratching ! It is so difficult but need to try harder. I got the udderlt cream so hopefully that does the trick xo

  • I've never had that effect but I've often heard women recommend udder cream, and I found an oncology section on the Udderly Smooth website. Your CNS should have lots of good ideas, maybe better than this, but I'v e been hearing about udder cream for 6 years now.

    Hope something helps. Vx

  • I have the cream as a friend recommended it to me. I'm hoping it helps. Going back to give my CNS a ring tomorrow as I've a rash now too. The joys of chemo ! Xo

  • Hello Julie. My Mum had Caelyx alone and her hands started getting sore and also started cracking and itching, then her feet started. But that was after her third chemo and the Onc department reduced the dose by 20% and things got much better. She had 6 Caelyx and has been on watch and wait for 3 months. The chemo obviously keeps on working for a while as Mum's CA125 went down from 250 to 159 during the thee months watch and wait and he little tumours have even shrunk a bit and have stayed put!! Mum used Cows' Udder Cream for her hands and Aveeno cream which you can get from Boots. You can Google Cows' Udder Cream and see outlets. Good luck and best wishes. Jane X

  • Hi Jane. I'm pleased to hear your mum has had success with this treatment. I'm praying for good results too. That's interesting about the markers still reducing.

    I've got the udder cream and going to pick up the other. Thanks for coming back to me xo

  • Hi Julie,

    I am on the same regime, no blisters but recently came up with a blotchy red rash, It's a bit itchy,

    First came up on my chest on the v part that normally shows when you have a t shirt on, the next day all down the arms and hands on the top of them, seems to fade and then come back very red. This came up after no 5, and on week four just before due to have no 6.

    I had a very stressful weekend just before with my husbands health, and I checked with my GP and he said it could be stress, my oncologist was not worried so I had no 6.

    But I read on the American site one lady had a rash on her arms, so not sure if my is chemo build up in the body or stress. GP gave me antihistamines, which after two contributed to my overnight dry mouth so I stopped. The oncologist said the steroids and the periton they give with the chemo might help, and I had this on Monday and it seems to have faded a bit.

    Check with your oncologist but maybe antihistamine ? Hope you get some relief.


  • Thank you Trix. I've only had one treatment and have also come out on a rash now. It's a very fine rash. I'm going to speak to my Oncologist next week when I'm back over if it gets any worse.

    Was that your last treatment of Caleyx ? Xo

  • Hi Julie,

    Yes it was my last one, no 6. But as I said it came up on week 4 of my 5th one. It does seem to have improved since I had the chemo, steroids and antihistime.

    Not. sure how much good this regime has done me, worked well on the first 3,125 rise on the 4th, and I have not got results from no 5 yet.

    Only thing is I have coped well with no blood problems, and if this is chemo and not stress, it's the only reaction out of the normal.

    scan on the 9th , results on the 19th, not expecting it to be that good, although halfway scan was showing reduction.

    Good luck. Trix

  • I hope you get better results than you are expecting Trix. It does seem to be a bit of a mixed opinion on the effectiveness of this chemo combo. Keep me posted on your results. I pray it's good news for you xo

  • Hi Julie, sorry you're having to del with this now. Can't offer advice but sending you a virtual hug. Xo

  • Thank you Ann and right back at you xo

  • Hi Julie

    I have just finished this regime I used udder cream but also took a vit B6 supplement

    and had no problems. Do ask your team if you could take the vit.

    Good luck Georgie x

  • Hi Georgie I had asked about supplements and he said not during treatment. I'm hoping to go on a trial straight after chemo so don't want to jeopardise that. My oncologist is not a fan of any supplements so I'm armed with the cream and hopefully that works xo

  • Hi julie had my first carbo caleyx around that time too for my first recurrence , have had no skin problems at at but my tummy has felt so sore sort of like pulled muscles and sore bowel I'm hoping it's not the Cancer on the March , gonna mention these symptoms to my onc as I see her before my next dose on 5th nov . Hope your blisters improve nothing worse than being itchy and sore , I think it's amazing each of us react so differently to these drugs , I'm so glad we Have this forum to gain information and reassurance . Best wishes julie . Jue x

  • Hi Jue. I think this forum saves our CNS and oncologists being tortured with questions. It's a great place to come for advice.

    I had similar issues and ended up in hospital for 5 days with excruciating pain and fever on day 5 after chemo. I did have a UTI but they also reckoned that a bit of the tumour had dispersed. There really is such a various in how we react to these treatments. Thankfully there is usually someone out there then can offer reassurance that it's all part of it. Sometimes it's hard to know what is going on with our bodies. My next one is 5th Nov too. Good luck with your treatment. Take care xo

  • Hi Julie, yes I suffered same discomfort, my hands and feet were worse at night so try to keep as cool as pos. I had a very bad body rash after 3rd cycle I used oilatum childrens lotion especially at night it helped with the itching and kept skin moisturised.I also had bad angina type attacks so they reduced the dose by 20% for last 3 cycles, but it did the trick I was NED after scan in April although nodes in lung and peritoneum are back they remain stable. Sending you a big hug and hope I will get to give it to you person one day in the Christie, but I am not due back until the new year. Lots of love Bridie xxx

  • That is great news that you are not back until Jan. For once I will say it is good not to be getting to meet someone. Keep that hug on hold and take your well earned break. A virtual hug will do me for now. I'm there on New Year's Eve. Last planned treatment is Feb so hopefully like you I get an NED. Love and hugs xo

You may also like...